Is it a common side effect to have welts with lines and a temporary rash after receiving Ulthera? Some say it can last a week.
Ulthera Side Effects
Doctor Answers (6)
Ultherapy side effects
When used on the eyebrows, Ultherapy can cause sensory changes for the first several weeks. These include a tingling feeling and feeling of numbness as well as a feeling of shooting pains when the area above the brows is touched. These side effects usually resolve within the first month.
Ulthera Side Effects
Hi Mrs. Kitty,
How is Chester and Mr. Dillion (Gunsmoke reference)?
It is not common to have welts with lines after Ulthera treatment. This occaisionally may occur. It results poor or improper contact of the transducer with the skin, or from repeated energy placed in the same spot. Fortunately the welts respond very well to ice, and usually disappear within 10 to 20 minutes. The longest that I have heard welts lasting is about 1-2 days. The lines are the "lines" from the individual Ulthera pulses. The skin may be red for an hour or two after treatment, but we have not seen any rashes in our practice.
The only other side effects of Ulthera that I am aware of are temporary muscle weakness around the mouth, the longest that I have heard it lasting was about 3 weeks, and I have seen one burn in a patient treated elsewhere. The burn was a line on the cheek that eventually healed without a significant scar. As with all aesthetic treatments, be sure to choose your treating physician most carefully. See video reference below!
Good luck and be well.
Welts can occur under two conditions...
1. The Ulthera transducer is placed against the skin. A cool gel is placed between the transducer head and the skin which helps transmit the sound waves through the skin. If the patient moves to the point that the transducer head is lifted from the skin and the gel-transducer contact is violated introducing air between the transducer and the skin than the ultrasound waves are focused more superficially and a welt can occur. It may also result in a small ulceration very rarely, based on some of the complications posted on RealSelf. In my practice and having performed over 350 treatments, we have not had any such complication (ulcerations).
2. The transducer actually contains water, which is the medium that transmits the sound waves through a thin plastic membrane, though the gel and subsequently into the deeper tissues of the skin. In treating under the jaw line the physician or technician must be careful not to turn the transducer upside down. There is a small amount of air in the ultrasound transducer head, and if bubbles accumulate between the plastic membrane and the ultrasound dome (the dome moves back in forth on a plastic arm and the 10-20 pinpoint treatment points are fired along the movement of the dome back and forth) then a misfire can occur, again focusing the sound waves more superficially causing a welt.
You might also like...
Side effects after Ultherapy
I have done 85 or so Ulthera cases so far and I have not seen any side effects other then very temporary redness (lasts about 1 hour) and rare, mild black and blue and temporary numbness in some areas treated. I have not seen any long term complications. The vast majority of patients have been happy with the treatment.
Web reference: http://www.facesculptormd.com
Welts and Ultherapy
Welts are a possible side effect of Ultherapy and they resolve without problem. Fortunately, they are uncommon.
Welts are rare after ultherapy but should resolve quickly
Pressure can induce welts in some people and the ultrasound energy might induce heat near the surface of the skin if the contact gel is not fitting correctly for that one line that is being delivered. The localized swelling should dissipate within hours to a few days. Blisters should not occur. Contact your doctor for evaulation if they are present for a couple of days after the Ultherapy or if there is any blister formation.
Web reference: http://www.thenyac.com/ultherapy/index.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.